Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Will clindamycin cause rust color stools?

Apr 2014
User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 6300 Questions
I am taking clindamycin. I am having normal stools but the color has changed. It is like a rust color . could this be from the clindamycin
Posted Sun, 12 Jan 2014 in General Health
Answered by Dr. Indu Kumar 1 hour later
Brief Answer: Stool colour change may be due to other reasons. Detailed Answer: Hello XXXXX Thanks for writing to XXXXXXX Stool colour change may be due to other reasons like related to your diet. Stool colour change shouldn't be the cause of concern. Main problem associated with this drug is diarrhea.It is associated with bacteria Clostridium difficile.In these cases stool culture and examination is done and it should be treated vigorously.It is found only in 1% of the cases.Other side effects of this drug are nausea,vomiting,abdominal pain etc. These side effects develop during treatment or some days after the therapy.So,if you develop these symptoms you should consult your doctor. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor